Alert archive / Texas / High Wind Warnings in 2023

High Wind Warning 3, NWS Midland/Odessa, TX

January 14, 20234 counties in Texas; Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Jan 14, 2023, 1:33 PM CST for 4 counties in Texas; Eddy County, New Mexico. It took effect at Jan 15, 2023, 3:00 AM CST. It was in force for 43 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 14, 2023, 1:33 PM CST (19:33 UTC)
In effect from
Jan 15, 2023, 3:00 AM CST
Expired
Jan 16, 2023, 10:00 PM CST
In force
43 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX

The radar

The Midland/Odessa radar (KMAF), 215 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 15, 2:15 PM CSTNON-TSTM WND GST 612 W Artesia, NMAWOS STATION KATS ARTESIA.
Jan 15, 2:27 PM CSTNON-TSTM WND GST 69Pine Springs, TXMESONET STATION 60 PINE SPRINGS GMNP.
Jan 15, 2:35 PM CSTNON-TSTM WND GST 794 S Pine Springs, TXASOS STATION KGDP 4 S PINE SPRINGS.
Jan 15, 6:38 PM CSTNON-TSTM WND GST 693 Nnw Pine Springs, TXRAWS STATION GDBT2 THE BOWL.
Jan 15, 9:52 PM CSTNON-TSTM WND GST 621 Ene Pine Springs, TXAT THE PINERY RAWS.
Jan 15, 10:52 PM CSTNON-TSTM WND GST 644 W Whites City, NMBATDRAW RAWS.
Jan 16, 12:38 AM CSTNON-TSTM WND GST 773 Nnw Pine Springs, TXAT THE BOWL RAWS.
Jan 16, 12:40 AM CSTNON-TSTM WND GST 754 S Pine Springs, TXASOS STATION KGDP.
Jan 16, 4:14 AM CSTNON-TSTM WND GST 67Pine Springs, TXAT PINE SPRINGS MESONET.
Jan 16, 4:52 AM CSTNON-TSTM WND GST 561 Ene Pine Springs, TXAT THE PINERY RAWS.
Jan 16, 8:56 PM CSTNON-TSTM WND GST 555 Wsw Otis, NMASOS STATION KCNM CARLSBAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2023-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2023-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2833 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

919 
WWUS74 KMAF 141933
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
133 PM CST Sat Jan 14 2023

NMZ027-TXZ270-271-170200-
/O.UPG.KMAF.HW.A.0003.230115T0900Z-230117T0200Z/
/O.NEW.KMAF.HW.W.0003.230115T0900Z-230117T0200Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
133 PM CST Sat Jan 14 2023 /1233 PM MST Sat Jan 14 2023/

...HIGH WIND WARNING IN EFFECT FROM 3 AM CST /2 AM MST/ SUNDAY TO
8 PM CST /7 PM MST/ MONDAY...

* WHAT...West winds 40 to 60 mph with gusts up to 85 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From 3 AM CST /2 AM MST/ Sunday to 8 PM CST /7 PM MST/ 
  Monday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.  Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches.  If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ277-160000-
/O.UPG.KMAF.HW.A.0003.230115T1800Z-230116T0000Z/
/O.NEW.KMAF.HW.W.0003.230115T1800Z-230116T0000Z/
Davis Mountains-
Including the city of Fort Davis
133 PM CST Sat Jan 14 2023

...HIGH WIND WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Davis Mountains.

* WHEN...From noon to 6 PM CST Sunday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.  Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches.  If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-TXZ272-273-278-160600-
/O.NEW.KMAF.WI.Y.0004.230115T1200Z-230116T0600Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, and Alpine
133 PM CST Sat Jan 14 2023 /1233 PM MST Sat Jan 14 2023/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ SUNDAY TO
MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...In New Mexico, Eddy County Plains.  In Texas, Van Horn 
  and Highway 54 Corridor and Davis Mountains Foothills, and 
  Eastern Culberson County.

* WHEN...From 6 AM CST /5 AM MST/ Sunday to midnight CST /11 PM 
  MST/ Sunday night.

* IMPACTS...Gusty winds could blow around unsecured objects.  
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle.  Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
4 follow-up statements
558 
WWUS74 KMAF 150818
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
218 AM CST Sun Jan 15 2023

TXZ277-152100-
/O.EXT.KMAF.HW.W.0003.230115T1200Z-230116T0600Z/
Davis Mountains-
Including the city of Fort Davis
218 AM CST Sun Jan 15 2023

...HIGH WIND WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO
MIDNIGHT CST TONIGHT...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Davis Mountains.

* WHEN...From early this morning to midnight CST tonight.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Severe turbulence near the mountains will 
  be hazardous for low flying light aircraft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution 
if you must drive.

&&

$$

NMZ027-TXZ270-271-152100-
/O.CON.KMAF.HW.W.0003.230115T0900Z-230117T0200Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
218 AM CST Sun Jan 15 2023 /118 AM MST Sun Jan 15 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
MONDAY...

* WHAT...West winds 40 to 60 mph with gusts up to 85 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From early this morning through Monday evening.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Severe turbulence near the mountains will 
  be hazardous for low flying light aircraft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution 
if you must drive.

&&

$$

NMZ029-033-034-TXZ275-276-279-280-152100-
/O.EXA.KMAF.WI.Y.0004.230115T1200Z-230116T0600Z/
Northern Lea County-Central Lea County-Southern Lea County-
Chinati Mountains-Marfa Plateau-Central Brewster County-
Chisos Basin-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Marfa, Big Bend NP, Panther Junction, Marathon, and Chisos Basin
218 AM CST Sun Jan 15 2023 /118 AM MST Sun Jan 15 2023/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ THIS MORNING
TO MIDNIGHT CST /11 PM MST/ TONIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...In New Mexico, Lea County. In Texas, Chinati Mountains,
  Marfa Plateau and Chisos Basin, and Central Brewster County.

* WHEN...From early this morning to midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ028-TXZ272-273-278-152100-
/O.CON.KMAF.WI.Y.0004.230115T1200Z-230116T0600Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, and Alpine
218 AM CST Sun Jan 15 2023 /118 AM MST Sun Jan 15 2023/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ THIS
MORNING TO MIDNIGHT CST /11 PM MST/ TONIGHT...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn 
  and Highway 54 Corridor and Davis Mountains Foothills, and 
  Eastern Culberson County. 

* WHEN...From early this morning to midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
371 
WWUS74 KMAF 151945
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
145 PM CST Sun Jan 15 2023

NMZ027-TXZ270-271-170400-
/O.EXT.KMAF.HW.W.0003.000000T0000Z-230117T0400Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
145 PM CST Sun Jan 15 2023 /1245 PM MST Sun Jan 15 2023/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CST /9 PM MST/
MONDAY...

* WHAT...West winds 45 to 65 mph with gusts up to 90 mph.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 10 PM CST /9 PM MST/ Monday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ277-160600-
/O.CON.KMAF.HW.W.0003.000000T0000Z-230116T0600Z/
Davis Mountains-
Including the city of Fort Davis
145 PM CST Sun Jan 15 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Davis Mountains.

* WHEN...Until midnight CST tonight.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ029-033-034-TXZ275-276-278>280-160000-
/O.EXT.KMAF.WI.Y.0004.000000T0000Z-230116T0000Z/
Northern Lea County-Central Lea County-Southern Lea County-
Chinati Mountains-Marfa Plateau-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, 
and Chisos Basin
145 PM CST Sun Jan 15 2023 /1245 PM MST Sun Jan 15 2023/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...In New Mexico, Northern Lea, Central Lea and Southern 
  Lea Counties. In Texas, Chinati Mountains, Marfa Plateau, 
  Davis Mountains Foothills and Chisos Basin, and Central 
  Brewster County.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ028-TXZ272-273-160600-
/O.CON.KMAF.WI.Y.0004.000000T0000Z-230116T0600Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
and Van Horn
145 PM CST Sun Jan 15 2023 /1245 PM MST Sun Jan 15 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn 
  and Highway 54 Corridor, and Eastern Culberson County.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

44
810 
WWUS74 KMAF 160852
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
252 AM CST Mon Jan 16 2023

NMZ027-TXZ270-271-162100-
/O.CON.KMAF.HW.W.0003.000000T0000Z-230117T0400Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
252 AM CST Mon Jan 16 2023 /152 AM MST Mon Jan 16 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CST /9 PM MST/
THIS EVENING...

* WHAT...West winds 40 to 60 mph with gusts up to 75 mph
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until late this evening.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Severe turbulence near the mountains will 
  be hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. Use caution if you must drive.

&&

$$

NMZ028-033-034-TXZ045>048-050>053-059>063-067>070-272>274-277-278-
162100-
/O.NEW.KMAF.WI.Y.0005.230116T1500Z-230117T0400Z/
Eddy County Plains-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Davis Mountains-Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, 
Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, 
Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, 
Big Lake, Van Horn, Pecos, Fort Davis, and Alpine
252 AM CST Mon Jan 16 2023 /152 AM MST Mon Jan 16 2023/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING
TO 10 PM CST /9 PM MST/ THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Most of southeast New Mexico, the Permian Basin, 
  Upper Trans Pecos, and Davis Mountains.

* WHEN...From early this morning to late this evening.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Gusty winds could blow around unsecured 
  objects. Small tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
289 
WWUS74 KMAF 162007
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
207 PM CST Mon Jan 16 2023

NMZ027-TXZ270-271-170400-
/O.CON.KMAF.HW.W.0003.000000T0000Z-230117T0400Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
207 PM CST Mon Jan 16 2023 /107 PM MST Mon Jan 16 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CST /9 PM MST/
THIS EVENING...

* WHAT...West winds 40 to 60 mph with gusts up to 75 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until 10 PM CST /9 PM MST/ this evening.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-033-034-TXZ045>048-050>053-059>063-067>070-272>274-277-278-
170400-
/O.CON.KMAF.WI.Y.0005.000000T0000Z-230117T0400Z/
Eddy County Plains-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-
Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Davis Mountains-Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, 
Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, 
Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, 
Big Lake, Van Horn, Pecos, Fort Davis, and Alpine
207 PM CST Mon Jan 16 2023 /107 PM MST Mon Jan 16 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST /9 PM MST/
THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Most of southeast New Mexico, the Permian Basin, Upper 
  Trans Pecos, and Davis Mountains.

* WHEN...Until 10 PM CST /9 PM MST/ this evening.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Gusty winds could blow around unsecured 
  objects. Small tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 14, 11:00 AM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Jan 14, 11:00 AM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1100 AM CST Sat Jan 14 2023

...New AVIATION...

.SHORT TERM...
(Today through Sunday afternoon)
Issued at 217 AM CST Sat Jan 14 2023

This weekend will continue to feature well above normal
temperatures and dry conditions region-wide. Today we will see the
upper lvl ridge axis begin to shift off to the east and
southwesterly flow aloft will commence. Lee sfc troughing across
the Southern Plains will boost highs into the upper 60s and lower
70s this afternoon. The MSLP gradient will tighten across the
eastern Permian Basin and Lower Trans Pecos where wind speeds
around 15-20 kts will be common. Unfortunately, this will be the
least windy day compared to the next several.

Sunday will begin with low temps around 10 to 15 degrees above
normal, mostly in the 40s to near 50 degrees. Throughout the day, an
upper lvl trough will begin to approach the 4-Corners region. In
response, the 850-700 hpa hght gradient will tighten across the
Southern Plains and a potent 700 hpa jet will overspread the
Guadalupe Mountains and far West TX by Sunday afternoon. A
significant high wind event is likely in the Guadalupe and
Delaware Mountains where sustained wind speeds could approach
50-60 kts with gusts to 75 kts. The Davis Mtns will be on the
southern periphery of the 700 hpa jet, but could still see gusts
over 50 kts at the higher elevations. We will keep the watch as is
for now, but will likely upgrade to a warning by next forecast
issuance. Wind advisories in the adjacent plains will also be
needed, especially across SE New Mexico. Patchy blowing dust could
temporarily reduce visibilities and strong cross winds will make
travel difficult, especially along U.S. HWY 62/180. The low lvl
thermal ridge will be displaced further east Sunday afternoon,
stretching from the Big Bend into the Permian Basin where highs
will top out around 15 degrees above normal.

-Salerno

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 217 AM CST Sat Jan 14 2023

Wind, wind, and more wind with some dust sprinkled in. That's
basically the forecast for much of next week. A large-scale trough
with embedded shortwaves will affect the area this weekend through
midweek. This will lead to several periods of high winds in the
mountains and adjacent plains along with an increase in fire weather
concerns. High winds will be ongoing Sunday night into Monday across
the Guadalupe/Delaware Mountains as an intense mid level jet crosses
overhead. A Pacific front that will pass through the area late
Sunday will help temperatures cool slightly Monday, but also bring
in stronger winds to the plains during the afternoon. We could see
gusts approaching 50 mph for much of the Permian Basin. Fire weather
remains elevated due to the winds, but higher RH's behind the front
should help mitigate those concerns somewhat.

Another, stronger trough is progged to dig over the Desert SW
Tuesday. This will increase southwesterly flow aloft as well as
large scale ascent over the area. We could see enough lift ahead of
this system to generate a few showers late Tuesday into early
Wednesday, but dry air at the surface will limit QPF amounts to only
a few hundredths. As the trough passes to our north Wednesday look
for another windy day with plenty of blowing dust. Cooler conditions
behind another Pacific front will help mitigate most fire weather
concerns although the strong winds could make up for the higher
RH's. A colder, more Canadian airmass will arrive by the weekend
behind stronger cold front.

Looking for winter? After several weeks of above normal temperatures
it looks like the pattern is finally changing as we head toward the
end of January. The persistent storm track that has plagued the West
Coast with historic rainfall will be replaced by ridging. This
typically leads to storm systems diving south into the Plains
bringing plenty of cold air with them. This pattern change is
expected to begin this weekend. So just in case you were wondering,
winter isn't over yet.

&&

.AVIATION...
(18Z TAFS)
Issued at 1048 AM CST Sat Jan 14 2023

Modest return flow will persist into Sunday morning, then veer to
southwest, increase, and become gusty, despite increasing mid/high
cloud, as an upper-level trough moves through the region. MVFR
visbys will be possible from BLDU near the end of the forecast
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               45  73  51  69 /   0   0   0   0
Carlsbad                 45  68  47  63 /   0   0  10   0
Dryden                   39  73  47  75 /   0   0   0   0
Fort Stockton            49  76  50  71 /   0   0   0   0
Guadalupe Pass           47  61  45  54 /   0   0  10  10
Hobbs                    41  68  44  63 /   0   0   0   0
Marfa                    38  69  38  64 /   0   0   0   0
Midland Intl Airport     43  73  51  67 /   0   0   0   0
Odessa                   44  73  51  67 /   0   0   0   0
Wink                     39  73  47  66 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from late tonight through Monday evening for
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains.

     High Wind Watch Sunday afternoon for Davis Mountains.

NM...High Wind Watch from late tonight through Monday evening for
     Guadalupe Mountains of Eddy County.

&&

SHORT TERM...24
LONG TERM....29
AVIATION...44
Hazardous weather outlook, Jan 14, 1:29 PM CST, 4 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
129 PM CST Sat Jan 14 2023

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-151930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
129 PM CST Sat Jan 14 2023 /1229 PM MST Sat Jan 14 2023/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

A High Wind Warning is in effect late tonight for the Guadalupe and
Delaware Mountains.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A High Wind Warning is in effect through Monday afternoon for the
Guadalupe and Delaware Mountains.

A Wind Advisory is in effect through Sunday evening for the Eddy
County Plains, Van Horn and the Highway 54 Corridor, eastern
Culberson County, and Davis Mountain Foothills.

A High Wind Warning is in effect Sunday afternoon for the Davis
Mountains.

Near-critical fire weather conditions are possible Sunday and
Wednesday.

High winds are possible Wednesday afternoon and night across the
Guadalupe, Delaware, and Davis Mountains.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 1:33 PM CSTWind AdvisoryMAFBrewster, Culberson, Jeff Davis, Presidio, Reeves34 hr

Nearby

High Wind Warnings in Texas, 2023High Wind Warnings in New Mexico, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.